MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC HYDRO-KIT; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE LOFRIC HYDRO-KIT; CATHETER, STRAIGHT
Model Number 42012
Medical Device Problem Codes Material Perforation (2205); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
Malfunction of a device occurred outside the us, in italy.A male patient has been using lofric hydro-kit nelaton (40cm, ch12) for 2 years.On (b)(6) 2025, the patient contacted his catheter provider and reported that there had been problems with leaking products for the last months.There had been 3-4 catheters per box (30 catheters in one box) that had leaked so about 20-30 in total and all from the same lot.The urine leaked out from the urine bag and on to his shoes and on the floor.All faulty products have been discarded.The hole was located in the same place on all defected catheters.The patient's wish was to continue using lofric hydro-kit and requested an extra box to be added to his yearly supply, expected later in august, to compensate for the ones that leaked.Lofric hydro-kit is a sterile, single use, hydrophilic catheter with salt solution for activation, intended for intermittent urinary catheterization.It has an integrated urine collection bag (primary package) and is ready to use anywhere.The wetting solution is used to activate the hydrophilic catheter coating before use.The patient did not report any health impact or medical complication.
 
Additional Manufacturer Narrative
Batch documentation and production data have been reviewed.No earlier complaints have been registered for this lot.None of the faulty products have been returned for our investigation.They were discarded by the user.However, the user has provided a picture of one of the faulty products where you clearly see that there is a hole at the welding point.The product is delivered folded and is unfolded by the user before use.The fold stays in place by a few small welding points.It is by these points the leakage has occurred.The probable cause of this is of a misplaced welding point that can occur in conjunction with folding defects.There has been a single alarm for folding defects during the period this lot was produced.However, this specific error was not detected.During the period when the faulty product was produced, sampling and testing have been performed according to established intervals and routines (see below).No deviations have been noted on the quality for this batch.Urine bag routines: control of the urine bag is carried out to ensure that the bag meets the set specifications including leakage control and burst strength design.A total of 12 products are controlled according to below frequency.- the check is carried out on all four tools in production, 1-4.- at the start of a new order.- at start-up after a longer stop (longer than 8 hours).- after a power outage.- when adjusting/changing something that may have affected the product's properties.- every 60 minutes (only applies to "visual inspection" and "welding width").- every 2 hours (only applies to "leakage check").Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.

Brand Name
LOFRIC HYDRO-KIT
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 1 21
SW  SE-431 21
Manufacturer Contact
ulrika skogback
aminogatan 1
p.o.box 14
mölndal, SE-43-1 21
SW   SE-431 21
MDR Report Key22910885
Report Number3009632672-2025-00027
Device Sequence Number21096107
Product Code EZD
UDI-Device Identifier07333387042817
UDI-Public07333387042817
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number42012
Device Catalogue Number42012403
Device Lot Number658137
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexMale